Well, I have had some sort fo night blindness for at least 6 years now and haven't been able to get any answers on why it's there. the last eye checkup i had was only 3 months ago and was told nothing was wrong...again. for some reason everything in my field of vision has this static overlay to it kind of like a bad channel on the tv screen. in the dark it's much worse and does innerfere with me being able to see. i also notice halos around lights when it's dark and often very sensitive to bright light. im not sure if it's from the contacts i used to wear, vitmain deficincy, or some other illness i can't figure out. if anyone can help i would greatly appreciate it.
I'm not a dr. but a few points: are you on any long term medication? Have you had corrective surgery on your eyes (you say you used to wear contacts)?
Vitamin A, beta-carotene dificiencies can alter night vision, and can also give glares/haziness under normal light conditions.
In any case, the rods of the retina are responsible for vision in dim light. I assume the docs checked those out as well, and for a condition called retinitis pigmentosa (genetic, typically begins in childhood), and presents with similar symptoms to Vit A, beta-carotene deficiency.
Again, I'm not a doctor, and I would think that your docs checked all these out anyways, but these were a couple of things that popped up off the top of my head! All the best.
I have too noticed this "eye static" as of recently. I had an occular migrane (migraine) (OM) at the end of June at work. Since I have had only one eye for 36 years I was kind of nervous. (However, I knew what to expect with an OM so I was prepared if it ever happened.) Anyway after a week I noticed the grainyness in my vision if I looked at tan or white colored objects. In addition high contrast black on white or white on black lettering was difficult to gain sharpness on. I started to look on the web for other poeple who have this problem. The term that seems to be the new buzz word is "visual snow". It is named after the static or "snow" one sees on a TV channel out of tune. I am looking into a connection with ringing in the ears that seems to coincide with this. I am convinced that our very warm and humid weather in the northeast has something to do with this. e.g. alergies (allergies) Good Luck, ScottW (PS I'm not a doctor, I am just trying to observe what is happening to me so I can see if it is a real problem or something that has always been there...)
whoa, i have bad allergies and the weather in va really takes it's toll on me. you speak of ringing in the ears, i get that as well which is really strange. i notice i can hear a lot better when i take things like to sudafed but it makes me feel like im tweaking so i rarely take it. allergy medicine really doesn't do anything for me either or my asmtha.
that aside ive never had eye surgery just wore contacts a long time ago and got to the point where they were actually to painful to wear. ive seen the eye doc on more than one occasion and she said everything in the back of my eye looked ok. she even showed me what it looked like on the computer screen. right now im seeing a neurologist and sadly he's is just as baffled as i am. on the bright side he has friends in high places at mcv so im hoping one of them might know what's going on.
another time i really notice is when im trying to read. if the pages are all white and the text is black it's really annoying because the static is all over the place. throw out some more theories i will.
-vitamin a def.
-bad allergies effecting food and vitamin absorption.
i am quite certain something is wrong with me because i feel drained all the time and it's making me really depressed. my mom is an rn and has tested my sugar and it was ok. im just at loss really. ill report back what my nuerologist has to say next week.
in the mean time thanks for the help and keep it coming.
-steriod inhaler (flovent, advair)
-took ritalin when i was younger for adhd
been on asthma medicine for most of my life. as for peripheral vision the neurologist actually tested it and it seems to be ok though not as clear as i think it should be. most allergy medicines make more tired than i already am so i don't take them often. o yeah, i had a kidney stone roomed when i was 2.
i seem to have the same problem, i also get burn-in extremely fast (Burn-in = look at a bright light and you get a silouette of the light for a while) well my burn in is almost an instant effect when looking at light. At night i also get light refractions or pulsations of different patterns like heavy snow from a tv set
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.